Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 215, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 21, 2006, 4:39 PM CDT for Giles County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2006, 4:39 PM CDT (21:39 UTC)
- Expired
- May 21, 2006, 5:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 3:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 4:00 PM CDT, 39 minutes earlier.
Area forecast discussion, May 21, 4:00 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 400 PM CDT SUN MAY 21 2006 .DISCUSSION... LATEST ANALYSIS CONTINUES TO SHOW QUASI-STATIONARY LL BOUNDARY STRETCHED ACROSS SOUTHERN MIDDLE TN. NORTHWEST FLOW CONTINUES AT MID/UPPER LEVELS. ADDITIONALLY...ANALYSIS SHOWING LITTLE STRONGER FRONTAL BOUNDARY ACROSS THE SOUTHERN OH VALLEY. MODERATE/DEEP MOISTURE CONTINUES TO RIDE DOWN TOWARD/ACROSS THE REGION IN NORTHEAST FLOW ALOFT...ALTHOUGH CONVECTION FOCUSED ACROSS THE CWA EARLIER HAS DIED DOWN WITH ML S/W NOW WELL EAST. NORTHERN AND SOUTHERN LL BOUNDARIES WILL PUSH SLOWLY SOUTH THIS EVENING. THROUGH EARLY EVENING HOWEVER...LATEST ANALYSIS SHOWING CONDITIONS BECOMING MORE FAVORABLE AROUND SOUTHERN BOUNDARY FOR NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS THE SOUTH MIDDLE...WITH SOME STORMS BECOMING STRONG/SEVERE. WILL NEED TO RAISE POPS THERE. BRIEF PERIOD OF SEMI-DRIER AIR SHOULD KEEP CONVECTION TO A MINIMUM LATER THIS EVENING MOSTLY NORTH. AFTER 06Z THOUGH...LL BOUNDARIES SEEM TO CONVERGE SOME AND SET STORM TRACK UP BACK OVER THE CWA ONCE AGAIN...AS NORTHWEST FLOW BRINGS DEEP MOISTURE SOURCE ACROSS OVERNIGHT. WILL NEED TO ADDRESS SOUTHNERN TIER WATCH PLAN JUST SLIGHT CHANCE POPS THIS EVENING...WITH SCATTERED SHWRS AND TSTMS PUSHING THROUGH AFTER MIDNIGHT INTO LATE MORNING MONDAY...EARLY AFTERNOON EAST. GOOD DRYING FINALLY COMMENCES MONDAY NIGHT AS SFC/LL HIGH PRESSURE BUILDS SOUTHWARD FROM THE OH VALLEY AND PUSHES BOUNDARY INTO THE DEEP SOUTH. ADDITIONALLY...FAIRLY HIGH AMPLITUDE ML/UL RIDGES BUILD EAST AND ACROSS THE CWA BY LATE WEDNESDAY. NEXT SYSTEM MOVES INTO THE NORTHWEST LATE WEDNESDAY NIGHT AND PUSHES ACROSS REMAINDER ON THURSDAY. NO POPS PLANNED MONDAY NIGHT THRU WEDNESDAY EVENING...CHANCE POPS NORTHWEST WEDNESDAY NIGHT...CHANCE ALL AREAS THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 60 75 53 80 / 40 40 10 10 CLARKSVILLE 57 74 51 79 / 50 40 10 10 CROSSVILLE 55 69 50 75 / 30 40 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, May 21, 5:30 AM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN MAY 21 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-221030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN MAY 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AND TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER SOUTH AND WEST PORTIONS OF MIDDLE TENNESSEE. AN OLD FRONTAL BOUNDARY AND UPPER LEVEL DISTURBANCES MOVING SOUTHEAST WILL PROVIDE THE FOCUS FOR ISOLATED SEVERE STORMS...WITH HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM COMPLEXES WILL POSSIBLY MOVE SOUTHEAST ACROSS THE MIDSTATE ON MONDAY...AND AGAIN ON WEDNESDAY AND THURSDAY. CONSEQUENTLY...THERE IS A SLIGHT RISK OF SEVERE WEATHER DURING THESE PERIODS. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF SEVERE WEATHER...SPOTTER AND EMERGENCY MANAGER ACTIVATION IS NOT LIKELY. GIRODO
In the hours before
Special weather statement, May 21, 4:29 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 429 PM CDT SUN MAY 21 2006 TNZ093>095-212230- GILES-LAWRENCE-WAYNE- 429 PM CDT SUN MAY 21 2006 ...STRONG THUNDERSTORMS WERE AFFECTING GILES...LAWRENCE AND WAYNE COUNTIES... AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF WAYNESBORO TO 10 MILES NORTHWEST OF LAWRENCEBURG TO PULASKI...MOVING SOUTHEAST AT 35 MPH. PEOPLE IN CENTRAL GILES...CENTRAL LAWRENCE AND NORTHERN WAYNE COUNTIES...INCLUDING THE CITIES OF WAYNESBORO...LAWRENCEBURG AND PULASKI...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:13 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 32 min |
| May 20, 8:49 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 26 min |
| May 20, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 34 min |
| May 20, 9:05 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 25 min |
| May 20, 10:25 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 35 min |
| May 20, 10:53 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 37 min |
| May 20, 11:23 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 37 min |
| May 21, 1:19 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 26 min |
| May 21, 2:52 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 17 min |
| May 21, 8:12 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 18 min |
| May 21, 8:20 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 25 min |
| May 21, 8:22 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 23 min |
| May 21, 8:48 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 27 min |
| May 21, 8:53 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 22 min |
| May 21, 8:55 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 20 min |
| May 21, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 37 min |
| May 21, 6:31 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.